Inventiones mathematicae

, Volume 109, Issue 1, pp 41–46 | Cite as

An unknotting result for complete minimal surfaces R3

  • Michael H. Freedman
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [C,P] Carmo, M., do, Peng, C.K.: Stable minimal surfaces inR 3 are planes. Bulletin of the AMS, 1:903–906, 1979.Google Scholar
  2. [F-C] Fischer-Colbrie, D.: On complete minimal surfaces with finite Morse index in 3-manifolds. Invent. Math.82, 121–132 (1985)Google Scholar
  3. [F-C,S] Fischer-Colbrie, D., Schoen, R.: The structure of complete stable minimal surfaces in 3-manifolds of nonnegative scalar curvature. Comm. Pure Appl. Math.33, 199–211 (1980)Google Scholar
  4. [F,H,S] Freedman, M.H., Hass, J. and Scott, P.: Least area incompressible, surfaces in 3-manifolds. Invent. Math.71, 609–642 (1983)Google Scholar
  5. [F,M] Frohman, C., Meeks, W.H. III.: The topological uniqueness of complete one-ended minimal surfaces and Heegaard surfaces inR 3 (Preprint)Google Scholar
  6. [H,M] Hoffman, D., Meeks, W.H. III.: The strong halfspace theorem for minimal surfaces. Invent Math. (to appear)Google Scholar
  7. [L] Lawson, B.: The unknottedness of minimal embeddings. Invent. Math.11: 183–187, 1970Google Scholar
  8. [M,S,Y] Meeks, W.H. III., Simon, L., Yau, S.-T.: The existence of embedded minimal surface, exotic spheres and positive Ricci curvature. Ann. Math.116:221–250, 1982.Google Scholar
  9. [M,Y] Meeks, W.H. III., Yau, S.-T.: The topological uniqueness theorem of complete minimal surfaces of finite topological type. (Preprint)Google Scholar
  10. [S1] Schoen, R.: Estimates for Stable Minimal Surfaces in Three Dimensional Manifolds, vol. 103 of Annals of Math. Studies. Princeton University Press, 1983.Google Scholar
  11. [S2] Schoen, R.: Uniqueness, symmetry, and embeddedness, of minimal surfaces. J. Differ. Geom.18:791–809, 1983.Google Scholar
  12. [Si] Simon, L.: Lectures on geometric measure theory. In: Proc. of the Center for Mathematical Analysis, vol. 3, Australian National University, Canberra, Australia, 1983.Google Scholar
  13. [St] Stallings, J.: On fibering certain 3-manifolds. In: Proc. The Univ. of Georgia Inst., 1961. Prentice Hall, 120–167 (1962).Google Scholar
  14. [W] Waldhausen, F.: Heegaard-zerlegungen der 3-sphere. Topology7:195–203, 1968.Google Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • Michael H. Freedman
    • 1
  1. 1.Department of MathematicsUniversity of California, San DiegoLa JollaUSA

Personalised recommendations